Alert archive / Florida / Special Marine Warnings in 2016
Special Marine Warning 113, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Mar 30, 2016, 7:43 AM EDT. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2016, 7:43 AM EDT (11:43 UTC)
- Expired
- Mar 30, 2016, 8:30 AM EDT
- In force
- 47 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Mar 30, 4:39 AM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Mar 30, 4:39 AM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 439 AM EDT WED MAR 30 2016 .DISCUSSION... TODAY-TONIGHT...UPPER LEVEL SHORTWAVE CURRENTLY CROSSING THE PENINSULA LEADING TO CONTINUING SHOWER DEVELOPMENT ALONG THE WEAKENING FRONTAL BOUNDARY FROM AROUND NAPLES TO PALM BEACH THIS MORNING. THE SHORTWAVE IS FORECAST TO MOVE EAST OF THE STATE LATER THIS MORNING, ALONG WITH THE UPPER JET, PLACING THE REGION IN AN OVERALL LESS FAVORABLE CONVECTIVE ENVIRONMENT THAN YESTERDAY. HOWEVER, POOLED MOISTURE AND LOW LEVEL CONVERGENCE WILL REMAIN ALONG THE REMNANT FRONTAL BOUNDARY BOUNDARY AS IT WEAKENS INTO THIS AFTERNOON. MODELS SHOW THE BOUNDARY SINKING FURTHER INTO SOUTH FLORIDA DURING THE DAY, PROVIDING FOCUS FOR SHOWER AND STORM DEVELOPMENT THROUGH THE REST OF THE DAY. ACTIVITY WILL GENERALLY FAVOR THE EAST COAST AIDED BY COASTAL CONVERGENCE AS LOW LEVEL EASTERLY FLOW INCREASES. TEMPERATURES REMAIN COOL ENOUGH ALOFT THAT A STRONG STORM OR TWO IS NOT OUT OF THE QUESTION, BUT THE MAIN CONCERN WILL BE LOCALLY HEAVY RAIN ALONG THE EAST COAST. CLOUD COVERAGE AND PRECIP WILL HOLD TEMPS DOWN IN THE LOW 80S TODAY. THURS-FRI...SUBTLE UPPER LEVEL RIDGE MOVES BACK IN FOR LATE WEEK ALONG WITH THE SURFACE RIDGE NOSING BACK INTO THE REGION. OVERALL RESULT WILL BE A DRIER AND MORE SUPPRESSED ATMOSPHERE, WITH ONLY ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS BOTH AFTERNOONS. SEA BREEZE DEVELOPMENT OVER BOTH COASTS ALONG WITH WEST-SOUTHWEST STEERING FLOW WILL FAVOR ACTIVITY OVER THE LAKE OKEECHOBEE REGION INTO PALM BEACH COUNTY. TEMPERATURES WILL REMAIN ABOVE NORMAL FOR THE INTERIOR AND WEST COAST IN THE MID-UPPER 80S. A LITTLE STRONGER SOUTHEASTERLY COMPONENT ON THURSDAY WILL HOLD EAST COAST TEMPS IN THE LOW 80S FOR THURSDAY, WITH MORE SOUTHERLY FLOW AND LIMITED RAIN COVERAGE ON FRIDAY ALLOWING EVERYONE TO REACH INTO THE UPPER 80S WITH A FEW LOCATIONS LIKELY TOUCHING 90F. THIS WEEKEND-NEXT WEEK...ANOTHER SERIES OF UPPER LEVEL SHORTWAVES SWING THROUGH THE CENTRAL AND EASTERN US AT THE END OF THE WEEK DRIVING A BROAD FRONTAL SYSTEM THROUGH THE DEEP SOUTH. THE FRONT MOVES INTO THE FL PENINSULA OVER THE WEEKEND, INCREASING SHOWER AND THUNDERSTORM CHANCES ESPECIALLY ON SUNDAY. LOTS OF UNCERTAINTY IN HOW QUICKLY, IF AT ALL, THE FRONT MOVES THROUGH SOUTH FLORIDA INTO NEXT WEEK. GIVEN THE TIME OF YEAR, WILL LEAN TOWARDS THE FRONT WASHING OUT OVER THE REGION AND AT LEAST ISOLATED RAIN CHANCES LINGERING OVER THE REGION. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL FOR MINIMA BUT CLOSER TO AVERAGE FOR MAXIMA DUE TO FROPA...NE FLOW...AND ABUNDANT CLOUDINESS. && .MARINE... GUSTY EAST-NORTHEAST FLOW DEVELOPS INTO THIS AFTERNOON AS FRONTAL BOUNDARY WASHES OUT ACROSS SOUTH FLORIDA. WINDS PICK UP TO 15-20KTS OVER THE ATLANTIC WATERS LATER THIS AFTERNOON AND EVENING. WINDS BECOME SE 15KTS OVER ALL THE WATERS ON THURSDAY, VEERING MORE SOUTH INTO FRI AT 10-15KTS AHEAD OF THE NEXT FRONT THAT APPROACHES THIS UPCOMING WEEKEND. GUSTY WINDS WILL DRIVE SEAS UP TO 4-6FT OVER THE ATLANTIC WATERS THIS AFTERNOON AND EVENING DIMINISHING TO 2-3FT ON THURSDAY WITH THE WINDS. SMALL CRAFT SHOULD EXERCISE CAUTION IN THE ATLANTIC WATERS, INCLUDING BISCAYNE BAY AND LAKE OKEECHOBEE. SCATTERED SHOWERS AND A FEW STORMS WILL CONTINUE TODAY, WITH THE HIGHEST COVERAGE OVER THE ATLANTIC WATERS. FOR THURSDAY AND FRIDAY, COVERAGE SHIFTS MAINLY OVER THE INTERIOR AND LAKE OKEECHOBEE REGION. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 79 72 86 74 / 60 50 30 10 FORT LAUDERDALE 82 74 86 76 / 70 50 20 10 MIAMI 82 74 87 75 / 70 40 20 10 NAPLES 84 68 86 72 / 40 30 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 30, 5:24 AM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 524 AM EDT WED MAR 30 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 302130- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 524 AM EDT WED MAR 30 2016 ...MODERATE RISK OF RIP CURRENTS ALONG ATLANTIC BEACHES TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES STARTING TODAY. THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. THE PRIMARY HAZARD WILL BE CLOUD-TO-GROUND LIGHTNING, GUSTY WINDS, HEAVY RAIN, AND SMALL HAIL. WATERSPOUTS: ISOLATED WATERSPOUTS ARE POSSIBLE WITH BOUNDARY INTERACTIONS TODAY ALONG THE ATLANTIC COAST OF SOUTH FLORIDA. HAIL: SMALL HAIL IS POSSIBLE WITH STRONG THUNDERSTORMS TODAY. FLOODING: SLOW-MOVING SHOWERS AND THUNDERSTORMS COULD PRODUCE LARGE RAINFALL AMOUNTS OVER PORTIONS OF METRO SOUTH FLORIDA WHICH HAVE ALREADY EXPERIENCED HEAVY RAINFALL IN THE PREVIOUS FEW DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MOIST AND UNSTABLE ATMOSPHERE WILL REMAIN OVER SOUTH FLORIDA BRINGING THE CONTINUING THREAT FOR ISOLATED TO SCATTERED THUNDERSTORMS EACH AFTERNOON THROUGH THE UPCOMING WEEKEND. THE PRIMARY RISK FROM THESE THUNDERSTORMS WILL BE CLOUD-TO-GROUND LIGHTNING, GUSTY WINDS, HEAVY RAIN, AND SMALL HAIL. INCREASING EASTERLY FLOW MID TO LATE WEEK WILL BRING LESS THAN FAVORABLE BOATING CONDITIONS AND AN INCREASE IN RIP CURRENT THREAT ALONG THE ATLANTIC COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Mar 30, 5:27 AM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 527 AM EDT WED MAR 30 2016 FLZ067-068-168-301000- INLAND PALM BEACH COUNTY-COASTAL PALM BEACH COUNTY-METRO PALM BEACH COUNTY- 527 AM EDT WED MAR 30 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PALM BEACH COUNTY... AT 526 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER GREENACRES...OR NEAR WELLINGTON...MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WEST PALM BEACH...BOYNTON BEACH...WELLINGTON...LAKE WORTH...PALM BEACH... OCEAN RIDGE...GREENACRES...ROYAL PALM BEACH...PALM SPRINGS...LANTANA... ATLANTIS...HAVERHILL...CLOUD LAKE...GUN CLUB ESTATES...PALM BEACH INTERNATIONAL AIRPORT...LAKE BELVEDERE ESTATES...GOLDEN LAKES...ROYAL PALM ESTATES...DOWNTOWN WEST PALM BEACH AND SCHALL CIRCLE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2676 8003 2652 8003 2655 8026 2673 8025 TIME...MOT...LOC 0926Z 270DEG 15KT 2664 8017 RAG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 5:27 AM EDT | Special Weather Statement | MFL | Palm Beach | 33 min |
| Mar 30, 5:34 AM EDT | Special Marine Warning | MFL | 86 min | |
| Mar 30, 6:35 PM EDT | Areal Flood Advisory | MFL | Broward | 5 hr |
Nearby
Special Marine Warnings in Florida, 2016Every special marine warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.